MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS EN SNARE; INTRAVASCULAR CATHETER-SNARE

MERIT MEDICAL SYSTEMS EN SNARE; INTRAVASCULAR CATHETER-SNARE
Model Number 00884450452479
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a vcf retrieval procedure, the tip of the snare device detached within the patient.It was easy to snare the hook at the top of the vcf but the feet of the filter were fairly embedded in the wall of the vena cava.The physician states that a fair amount of force was being applied to the snare at the time it failed.The tip of the snare device was successfully retrieved from the patient.Vcf had been implanted 5 years ago.The patient tolerated the procedure well.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.The product was examined visually.The complaint is confirmed.No definitive root cause could be determined however, it is likely that significant force was applied to the device during use.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed and no exception documents were found.

Brand Name
EN SNARE
Common Device Name
INTRAVASCULAR CATHETER-SNARE
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS
parkmore business park west
ballybrit, galway
EI 
MDR Report Key10863882
Report Number9616662-2020-00017
Device Sequence Number17085263
Product Code MMX
UDI-Device Identifier00884450452479
UDI-Public00884450452479
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K092343
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number00884450452479
Device Catalogue NumberEN2007030/A
Device Lot NumberK1526911
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2020
Initial Date Received by Manufacturer 11/13/2020
Supplement Date Received by Manufacturer01/11/2021
Initial Report FDA Received Date11/18/2020
Supplement Report FDA Received Date01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;